Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 188, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 11, 2000, 9:29 PM CDT for Madison County, Stanton County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 9:29 PM CDT (02:29 UTC)
- Expired
- Jul 11, 2000, 10:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Madison County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 108 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 9:45 PM CDT | Thunderstorm Wind 57 M | Stanton, NE | Thunderstorm wind gusts of 66 mph were measured by the Emergency Manager in Stanton. These winds caused trees and signs to be downed on highway 24 near Stanton. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3053 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:53 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jul 11, 2:53 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 253 PM CDT TUE JUL 11 2000 THE MAIN FORECAST CHALLENGE IS FIRST PERIOD CONVECTION...FOLLOWED BY TEMPS. SHORT TERM...VERY MOIST AIR AT LOW LEVELS IS BEGINNING TO DESTABILIZE ALONG WEAK SFC CONVERGENCE ZONE BETWEEN LNK AND OMA. WHILE SCT TSTMS ARE LIKELY TO INCREASE IN ERN NE INTO THE EVENING...I THINK THE MAIN CONVECTIVE THREAT WILL COME FROM SFC CONVERGENCE ALONG THE FRONT HEADED SEWD OUT OF SD. THIS MAY BE ENOUGH TO FORCE DEEPER LIFT OF THE AIR ADVECTING INTO THE FRONTAL ZONE. IN ADDITION...ALL MODELS AGREE ON MID LEVEL DRYING BEHIND THE FRONT...WHICH WILL ALLOW IT TO GENERATE STRONGER OUTFLOW. SO WILL THE NW COMPONENT OF MID LEVEL WINDS. BECAUSE OF THIS...BELIEVE THAT THE MODELS WEAKEN THE NW FLOW BEHIND THE SYSTEM TOO MUCH OVERNIGHT. WILL GO FOR MUCH HIGHER POPS THAN GUIDANCE...AND BOOST PREVIOUS FORECAST BY ABOUT 20 PCT. AFTER SOME EARLY MORNING LEFTOVERS IN THE SOUTHEAST ZONES WED MORNING...A DRY FORECAST SETS UP FOR A COUPLE OF PERIODS AS STRONG MID LEVEL DRYING SHOULD PRECLUDE ANY THUNDERSTORMS FOR A WHILE. STRONG INSOLATION SHOULD ALLOW TEMPS TO RISE TO AROUND 90 OR LOWER 90S WEDNESDAY...ESPECIALLY SINCE THE COOL ADVECTION BEHIND THE FRONT IS UNIMPRESSIVE. DROPPING THE SFC DEW POINTS INTO THE 60S WOULD BE IMPRESSIVE...BUT EVAPOTRANSPIRATION HAS BEEN SO INTENSE THAT THIS IS NOT LIKELY IN THE SOUTHEAST ZONES UNTIL PERHAPS WEDNESDAY NIGHT. AVN MOS IS QUITE A BIT COOLER THAN NGM ON THURSDAY. WITH RETURN FLOW SETTING UP AND RISING TEMPS AT ALL LEVELS...I WILL BE LEANING CLOSE TO THE NGM. I WILL KEEP TEMPS IN THE LOWER TO MID 90S FOR NOW...ALTHOUGH IF ETA IS RIGHT ABOUT STRONG SFC TROUGH DEVELOPING ACROSS SD WITH SW FLOW AT LOW LEVELS GETTING INTO ERN NEBRASKA...SOME UPPER 90S COULD RESULT. IN ADDITION...MOISTURE RETURNING INTO THE HOT AIR IN THE NORTHWEST ZONES ALONG WITH A POSSIBLE MID LEVEL TROUGH ROTATING AROUND THE RIDGE COULD RESULT IN A FEW LATE AFTN TSTMS IN THE NORTHWEST ZONES. THIS IS WORTH A SLIGHT CHANCE ONLY FOR NOW. IN THE EXTENDED...POSITION ON THE EAST SIDE OF STRONG UPPER RIDGE I MAY KEEP US IN THE RING OF FIRE...BUT WARM TEMPS ALOFT SUGGEST ACTIVITY WILL NOT BE WIDESPREAD. HOT WITH A SLIGHT CHC OF TSTMS LOOKS RIGHT WITH LITTLE DAY TO DAY VARIATION. .OMA...NONE POLLACK
In the hours before
Special weather statement, Jul 11, 5:05 PM CDT, 4 hours 24 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-121200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT TUE JUL 11 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING INTO EARLY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE AREA. THE AIRMASS IS VERY MOIST AND UNSTABLE. A THUNDERSTORM COMPLEX OVER SOUTH DAKOTA ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MAY CONTINUE TO DEVELOP SOUTHEASTWARD. OTHER STORMS MAY FORM OVER THE LOCAL AREA IN THE WARM AND HUMID CONDITIONS. MID LEVEL TEMPERATURES ARE NOT AS QUITE AS WARM AS THEY HAVE BEEN THE PAST FEW DAYS...SO THE CAP IS WEAKER. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND GUSTY WINDS. SOME HAIL COULD ALSO OCCUR. MILLER
Special weather statement, Jul 11, 8:35 PM CDT, 54 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-121201- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 835 PM CDT TUE JUL 11 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHEAST NEBRASKA UNTIL 100 AM CDT. THE MAIN THREAT IS DAMAGING WIND...BUT MODERATE SIZE HAIL IS ALSO POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS OVER THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND GUSTY WINDS. SOME SMALL HAIL COULD ALSO OCCUR. MIpLLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:05 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 40 min |
| Jul 11, 9:21 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 24 min |
| Jul 11, 9:56 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming | 49 min |
| Jul 11, 10:03 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 57 min |
| Jul 11, 10:44 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 31 min |
| Jul 11, 10:46 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Dodge | 29 min |
| Jul 11, 11:15 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Washington | 45 min |
| Jul 11, 11:15 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 45 min |
| Jul 12, 12:36 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 39 min |
| Jul 12, 1:13 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.